High Wind, Fayette
- When
- September 18, 11:30 PM EST
- Where
- Fayette forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
Remnants of Hurricane Isabel caused wind gusts in the neighborhood of 60 mph, knocking down trees and utility lines in various sections of these counties. Isabel passed over Pittsburgh around 8 AM EDT on the 19th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Remnants of Hurricane Isabel caused wind gusts in the neighborhood of 60 mph, knocking down trees and utility lines in various sections of these counties. Isabel passed over Pittsburgh around 8 AM EDT on the 19th. Wind gusts from Isabel started after 7 PM on the 18th and continued, from time to time, through the afternoon of the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 18, 8:05 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 905 PM EDT THU SEP 18 2003 SEND OUT UPDATE TO CLEAN UP WORDING FOR OVERNIGHT PERIOD. REST OF FORECAST IS IN LINE WITH CURRENT TREND. .PBZ... MD...HIGH WIND WARNING FOR TONIGHT FOR ZONE MDZ001. FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ040>041...OHZ049>050...OHZ059...OHZ069. WIND ADVISORY FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050... OHZ057>059...OHZ068>069. PA...HIGH WIND WARNING FOR TONIGHT FOR ZONES PAZ016...PAZ023... PAZ030...PAZ032. FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WIND ADVISORY FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>015... PAZ020>022...PAZ029...PAZ031. WV...HIGH WIND WARNING FOR TONIGHT FOR ZONES WVZ023...WVZ041. FLOOD WATCH FROM 1000 PM EDT THURSDAY UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. WIND ADVISORY FOR TONIGHT FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 615 AM EDT THU SEP 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. A FLOOD WATCH WILL BE IN EFFECT LATER TONIGHT FOR MUCH OF EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. ALSO A WIND ADVISORY WILL BE IN EFFECT LATER TONIGHT FOR MUCH OF SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND EXTREME EAST CENTRAL OHIO. A HIGH WIND WARNING WILL BE IN EFFECT LATER TONIGHT FOR JEFFERSON...INDIANA...WESTMORELAND AND FAYETTE COUNTIES OF SOUTHWESTERN PENNSYLVANIA...PARTS OF NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... A FLOOD WATCH WILL REMAIN IN EFFECT TIL NOON FRIDAY FOR MUCH OF EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. ALSO A WIND ADVISORY WILL REMAIN IN EFFECT FOR MUCH OF SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND EXTREME EAST CENTRAL OHIO TIL 10 PM FRIDAY. A HIGH WIND WARNING WILL REMAIN IN EFFECT TIL 10 PM FRIDAY FOR JEFFERSON...INDIANA...WESTMORELAND AND FAYETTE COUNTIES OF SOUTHWESTERN PENNSYLVANIA...PARTS OF NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE TODAY INTO TOMORROW.
The national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374132, 5374134, 5374133, 5374131.